Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Advised to take Methycobal. Took vitamin D3 and experiencing less painful hives. Avoid eating allergic food. What do you suggest?

User rating for this question
Answered by

Allergist and Immunologist
Practicing since : 1999
Answered : 584 Questions

I've already consulted you here WWW.WWWW.WW
I've taken
B12 : Methycobal (500 mg) alternate day as suggested by local doc - Till day 4 dose

After first dose i didn't saw any improvement, but as i took my first Vitamin D3 (Uprise-D3- 60K) i experienced that my hive were coming quite slow and were less pain full, i was feeling good. V-D3 dose was suggested weekly (local doc too).

At present the situation is bit better than before but i'm still getting hives in 3 day slot, though i've started eating everything, but still i avoid to eat allergic food which i find suspicious.

Posted Wed, 13 Nov 2013 in Asthma and Allergy
Answered by Dr. Sujoy Khan 32 minutes later
Brief Answer:
Continue high dose antihistamines

Detailed Answer:
Hello XXXX,

Vit B12 oral medication is not that effective and 500mcg alternate day is not a good enough dose.
I would suggest Vit B12 1mg IM injections once weekly for a month, one monthly x 12 shots (1 year) then every 3 months for at least another year. Ideally if you have pernicious anaemia, then you need this 3-monthly for life.

UpriseD3 60k once weekly should be continued for at least 3 months (12 doses); then repeat 25OHD3 levels. If still borderline, total treatment duration is 1 year.

You still need to be on Fexofenadine and/or Levocetirizine once daily for the urticaria.
I hope the thyroid function and antibodies are negative.

Best Wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor